Chinese slimming capsules may cause insomnia, dyspnea

Subscribe to Oneindia News

Washington, April 9 (ANI): Taking Chinese slimming capsules as herbal food supplements comes with health risks, says a new study.

According to pharmacologist Dieter Müller and his coauthors, poison emergency centers in the German cities of Freiburg and Göttingen have, since 2005, seen 17 patients suffering health problems after taking the pills.

Experts viewed an advertisement, which claimed the pill contained herbal substances and subsequently dubbed it as a food supplement.

But on examining a slimming pill up for grabs online, they found that it further composed of active substance sibutramine and that its dose in each capsule held twice the daily maximum dose of the prescription drug in Germany.

Boffins found that severe symptoms of poisoning took place in combination with other drugs.

Fifteen women and two men had shown symptoms of poisoning, which included nausea, tachycardia, headache, agitation, dyspnea, and insomnia.

The consumption of food supplements was believed to be much higher as shown in the records.

And since patients often ignore informing their doctors about taking herbal products, thinking them to be risk free, the authors feel the manufacturers should declare the ingredients and doses of such products.

The documented cases of poisoning can be found in Deutsches Ärzteblatt International. (ANI)

Please Wait while comments are loading...